Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Primitive group rings

Authors: Edward Formanek and Robert L. Snider
Journal: Proc. Amer. Math. Soc. 36 (1972), 357-360
MSC: Primary 16A26; Secondary 20C05
MathSciNet review: 0308178
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two theorems showing the existence of primitive group rings are proved.

Theorem 1. Let G be a countable locally finite group and F a field of characteristic 0, or characteristic p if G has no elements of order p. Then the group ring $ F[G]$ is primitive if and only if G has no finite normal subgroups.

Theorem 2. Let G be any group, and F a field. Then there is a group H containing G such that $ F[H]$ is a primitive ring.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A26, 20C05

Retrieve articles in all journals with MSC: 16A26, 20C05

Additional Information

Keywords: Group ring, primitive ring, prime ring
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society